MAUDE Adverse Event Report: INVUITY, INC. / STRYKER INSTRUMENTS INVUITY PHOTONSABER Y - HANDHELD ILLUMINATOR WITH ASPIRATION; CATHETER AND TIP, SUCTION

INVUITY, INC. / STRYKER INSTRUMENTS INVUITY PHOTONSABER Y - HANDHELD ILLUMINATOR WITH ASPIRATION; CATHETER AND TIP, SUCTION
Model Number 00816728020455
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
Invuity photonsaber y - handheld illuminator with aspiration device was connected prior to the start of the procedure.Product was holstered correctly, but the patient sustained a 1 cm blister/burn to the left inner thigh.The area that heated up to cause blister is where the light cord connects to the lighted suction.Another photonsaber was swapped out and used, so the photonsaber that caused the blister was never used during the procedure.With the defective photonsaber, staff were unable to replicate the conditions that led to the heating up of the connection at the base of the handle to the light cord.The light cord was also pulled from the procedure and checked for any malfunction.The light cord was not found to have any issues.Fda safety report id# (b)(4).

Brand Name
INVUITY PHOTONSABER Y - HANDHELD ILLUMINATOR WITH ASPIRATION
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
INVUITY, INC. / STRYKER INSTRUMENTS
san francisco CA 94107 2350
MDR Report Key13059815
Report NumberMW5106194
Device Sequence Number3912217
Product Code JOL
UDI-Device Identifier00816728020455
UDI-Public00816728020455
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00816728020455
Device Catalogue NumberES2Y
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite